Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 37, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 7, 2008, 4:04 AM CDT for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It took effect at Jun 7, 2008, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 4:04 AM CDT (09:04 UTC)
- In effect from
- Jun 7, 2008, 11:00 AM CDT
- Expired
- Jun 7, 2008, 9:59 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5192 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 070904 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 404 AM CDT SAT JUN 7 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A DRYLINE WILL PUSH INTO THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE TODAY...BRINGING DRY AIR BACK TO THE AREA. IN ADDITION...A DEEPENING SURFACE LOW TO THE NORTH WILL RESULT IN WINDY CONDITIONS ACROSS THE PANHANDLES. THE COMBINATION OF THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. OKZ001-TXZ001-006-072100- /O.NEW.KAMA.FW.W.0037.080607T1600Z-080608T0300Z/ CIMARRON-DALLAM-HARTLEY- 404 AM CDT SAT JUN 7 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. THE COMBINATION OF WINDY AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 45 MPH AT TIMES...AND RELATIVE HUMIDITIES ARE FORECAST TO DROP TO AROUND 15 PERCENT. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER FAIRLY QUICKLY AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JOHNSON
2 follow-up statements
000 WWUS84 KAMA 071951 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 251 PM CDT SAT JUN 7 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS EVENING... .THE DRYLINE WILL CONTINUE TO PUSH INTO THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE THIS AFTERNOON AND THIS EVENING...BRINGING DRY AIR BACK TO THE AREA. IN ADDITION...A DEEPENING SURFACE LOW PRESSURE CENTER TO THE NORTHWEST WILL RESULT IN WINDY CONDITIONS ACROSS THE PANHANDLES. THE COMBINATION OF THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. OKZ001-TXZ001-006-080300- /O.CON.KAMA.FW.W.0037.000000T0000Z-080608T0300Z/ CIMARRON-DALLAM-HARTLEY- 251 PM CDT SAT JUN 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THE COMBINATION OF WINDY AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND THIS EVENING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. SOUTH WINDS ARE EXPECTED TO REMAIN IN THE 20 TO 30 MPH RANGE...WITH GUSTS TO 45 MPH AT TIMES...AND RELATIVE HUMIDITIES ARE FORECAST TO REMAIN AROUND 15 PERCENT. RELATIVE HUMIDITIES ARE EXPECTED TO RECOVER FAIRLY QUICKLY AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JC
000 WWUS84 KAMA 080259 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 959 PM CDT SAT JUN 7 2008 ...FIRE WEATHER CONDITIONS NO LONGER EXPECTED... .LOW PRESSURE WILL DEEPEN TONIGHT AHEAD OF AN APPROACHING SHORTWAVE TROUGH...RESULTING IN CONTINUED WINDS OVERNIGHT. THE DRYLINE WILL RETREAT WESTWARD...ALLOWING RELATIVE HUMIDITIES TO INCREASE TONIGHT AS TEMPERATURES DROP. THUS...FIRE WEATHER CONDITIONS WILL IMPROVE OVERNIGHT. OKZ001-TXZ001-006-080400- /O.CAN.KAMA.FW.W.0037.000000T0000Z-080608T0300Z/ CIMARRON-DALLAM-HARTLEY- 959 PM CDT SAT JUN 7 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE WESTERN OKLAHOMA PANHANDLE AND EXTREME NORTHWESTERN TEXAS PANHANDLE. FIRE WEATHER CONDITIONS WILL IMPROVE OVERNIGHT AS LOW LEVEL MOISTURE INCREASES ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING WILL BE DISCONTINUED. $$ KRAMAR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:56 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 7, 3:56 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
356 AM CDT SAT JUN 7 2008
.DISCUSSION...
A SHARP MOISTURE DISCONTINUITY CONTINUES TO PUSH TO THE NORTH AND
WEST ACROSS THE CWA THIS MORNING WITH DEWPOINTS IN THE 60S ON THE
MOIST SIDE. THE SURFACE LOW TO OUR NORTH WILL CONTINUE TO DEEPEN THIS
AFTERNOON...RESULTING IN A TIGHT PRESSURE GRADIENT ACROSS THE
PANHANDLES. THIS WILL SUPPORT WINDY CONDITIONS...WITH WIND SPEEDS IN
THE NEIGHBORHOOD OF 30 MPH...WITH GUSTS OF 45 TO 50 MPH AT TIMES.
AT THIS TIME...WIND ADVISORY CRITERIA IS NOT EXPECTED TO BE VERY
WIDESPREAD ALTHOUGH IT IS QUITE POSSIBLE THAT A FEW ISOLATED AREAS
MAY SEE WINDS HIGH ENOUGH. GIVEN THIS LACK OF CONFIDENCE IN WHERE THE
STRONGER WINDS WILL BE EXPERIENCED...WE HAVE OPTED NOT TO ISSUE A
WIND ADVISORY FOR TODAY. TEMPS SHOULD AGAIN BE QUITE WARM...WITH MID
TO UPPER 90S AREAWIDE. THE OTHER CONCERN IS THE DRYLINE THAT IS
EXPECTED TO SET UP FROM NEAR VEGA TO ELKHART THIS AFTERNOON. AN
ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION ALONG THIS BOUNDARY
DURING THE AFTERNOON/EVENING HOURS SO I DID INCLUDE A MENTION OF
ISOLATED THUNDERSTORMS ALONG A NARROW CORRIDOR FROM FRIONA...TO BOYS
RANCH...TO TEXHOMA.
A COLD FRONT WILL DIP INTO THE PANHANDLES ON SUNDAY AND IS EXPECTED
TO STALL SOMEWHERE ACROSS THE CENTRAL/NORTHERN TX PANHANDLE. GIVEN
THE AMOUNT OF LOW LEVEL MOISTURE IN PLACE...LOW LEVEL CONVERGENCE
NEAR THE FRONT AND LACK OF A CAP...THUNDERSTORMS LOOK TO BE A PRETTY
GOOD BET BY THE AFTERNOON AND INTO THE EVENING HOURS. POPS WERE
RETAINED ACROSS THE NORTH AND EAST SUNDAY AFTERNOON AND INCREASED
AREAWIDE SUNDAY NIGHT. SEVERE WEATHER CANNOT BE RULED OUT GIVEN THE
INSTABILITY. SEE THE DAY2 OUTLOOK FROM SPC FOR MORE INFO ON THIS
POTENTIAL. SUNDAY EVENING THE FRONT WILL LIKELY PUSH SOUTH ACROSS THE
REMAINDER OF THE AREA. THE FRONT MAY BE MASKED BY OUTFLOW FROM
ONGOING CONVECTION BUT WINDS ARE EXPECTED TO BECOME EASTERLY BY
MONDAY MORNING. I DID HOLD ON TO CONVECTION ACROSS THE EAST ON MONDAY
GIVEN THE FACT THAT THE SYSTEM DOES NOT APPEAR TO BE IN ANY HURRY TO
EXIT STAGE EAST...BUT THE FORECAST LOOKS DRY AFTER THAT. I THOUGHT
THAT THE MAV MAX TEMPS FOR MONDAY LOOK A BIT ON THE COOL SIDE SO I
LEANED CLOSER TO THE ENSEMBLE MEAN...WITH HIGHS A FEW DEGREES BELOW
CLIMO.
TEMPS ARE EXPECTED TO WARM BACK INTO THE 90S BY TUESDAY AND WEDNESDAY
AS LEE TROFFING RESUMES IN EARNEST. WINDS LOOK TO BE ON THE BREEZY TO
WINDY SIDE DURING THIS TIME AS WELL SO FIRE WEATHER MAY BE BACK ON
THE MENU. ON WEDNESDAY...I BUMPED THE MEX NUMBERS UP 3 TO 5 DEGREES
ACROSS THE MUCH OF THE NORTH. ANOTHER COLD FRONT IS EXPECTED FOR
THURSDAY BUT THIS SYSTEM MAY DRY SLOT THE AREA...LEAVING POPS ON THE
LOW SIDE. THE GFS WAS FOLLOWED IN THE EXTENDED PERIODS.
JOHNSON
&&
.FIRE WEATHER...
THE DRYLINE IS EXPECTED TO PUSH INTO THE WESTERN OK PANHANDLE AND
NORTHWEST TX PANHANDLE THIS AFTERNOON...RESULTING IN RH VALUES AROUND
15 PERCENT. COUPLED WITH STRONG SOUTH WINDS THIS AFTERNOON...CRITICAL
FIRE WEATHER CONDITIONS ARE ANTICIPATED. THEREFORE...A RED FLAG
WARNING HAS BEEN ISSUED FOR CIMARRON...DALLAM AND HARTLEY COUNTIES
FOR THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH INTO THE
PANHANDLES ON SUNDAY. THIS SHOULD LIMIT FIRE WEATHER CONCERNS FOR THE
NEXT FEW DAYS. HOWEVER...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
WILL RETURN BY TUESDAY AND WEDNESDAY OF NEXT WEEK.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 95 69 90 61 85 / 5 5 10 30 10
BEAVER OK 98 70 85 62 81 / 5 5 20 50 20
BOISE CITY OK 96 62 87 55 83 / 5 5 20 40 10
BORGER TX 99 71 88 62 86 / 5 5 20 40 10
BOYS RANCH TX 97 66 90 59 85 / 10 10 10 30 10
CANYON TX 95 69 91 62 87 / 5 5 10 20 10
CLARENDON TX 95 70 93 67 85 / 5 5 20 30 10
DALHART TX 96 64 88 58 85 / 5 5 10 30 10
GUYMON OK 99 68 86 59 82 / 5 5 20 50 10
HEREFORD TX 94 67 92 61 88 / 10 10 10 20 10
LIPSCOMB TX 97 72 88 63 81 / 5 5 20 50 20
PAMPA TX 95 70 89 62 83 / 5 5 20 40 10
SHAMROCK TX 95 72 93 67 83 / 5 5 20 40 20
WELLINGTON TX 95 73 94 69 84 / 5 5 20 30 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DALLAM...HARTLEY.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON.
&&
24/15Hazardous weather outlook, Jun 6, 10:12 PM CDT, 5 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1012 PM CDT FRI JUN 6 2008 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1012 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY CONDITIONS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY...ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL/BROST
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.